MAUDE Adverse Event Report: COVIDIEN CLOSUREFAST 6FR CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES

COVIDIEN CLOSUREFAST 6FR CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Catalog Number CF6-8-100
Medical Device Problem Codes Overheating of Device (1437); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
A physician used a closurefast catheter to treat a patients left great saphenous vein.It was reported that post use of the closurefast catheter, a kink on the coil and bubbling of the fep liner were observed.The lumen was flushed prior to use, tumescent infiltration and hand/manual compression were utilized, and no resistance was encountered during advancement.No vessel tortuosity or calcification were present.Proper temperature was reached.There were no error messages/codes/warnings displayed.It was a very uneventful prep, catheter placement and treatment.No difficulty placing it and no trauma to the catheter.Physician did have to apply additional tumescent at one point in the mid-thigh region.The device was safely removed from the patient.Physician didn¿t notice anything out of the ordinary until the catheter was taken out and noticed the housing of the catheter had melted.One segment was treated, the vein closed, and the procedure was completed using a new medtronic device.No vessel damage reported.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Image analysis: four images were received.The images show the a closurefast catheter kinked at the heating coil/ element section of the catheter and bubbling can be observed.The lot# is shown in the images and are consistent with the reported event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis no ancillary devices were returned with the device.Damage was noted along the heating coil/ element.Microscopic examination also revealed the heating element/coil of the device was not exposed but a kink was observed at the point of bubbling the catheter cable connector was examined: the catheter reference key shows evidence of wear, and the red ink was visible in some areas.All pins were visually inspected to be straight visual inspection of the returned catheter revealed three kinks along the shaft; the kinks were observed at approx.79.4 cm, 89.7 cm 91.2 cm from the distal tip of the device the catheter connector was plugged into the resistance tester to perform continuity/resistance and connected to rfg for functional testing; the catheter was tested according to the test parameters, test methods, and acceptance criteria.Test 1.(e+/ e- test) (specification: 80 ohms to 113 ohms) ¿ result = 90.4 ohms - pass test 2.(tc+/ tc- test) (specification: = 250 ohms) ¿ result = 161.2 ohms -pass test 3.(resistor 1) (specification: 13.43 to 13.97 k ohms) result = 16.09 k ohms)-fail test 4.(resistor 2) (specification: 7.90 k ohms to 8.22 k ohms) result = 8.83 k ohms)- fail test 3 (resistor 1) test 4 (resistor 2) ¿ failed tests 1 2 are within acceptance criteria.The catheter was connected to both the rfg3 and rfg2 lab generator, the device did not complete the required cycle with an error message ¿the connected device is unsupported.Please connect another device¿ being seen on the rfg2 generator ¿the connected device is unsupported.Please connect another device¿ being seen on the rfg3 generator.The device was disconnected and reconnected; however, the same error messages appeared.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CLOSUREFAST 6FR CATHETER
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Manufacturer (Section D)
COVIDIEN
boulevard insurgentes 19030
tijuana,mx
MX 
Manufacturer (Section G)
COVIDIEN
boulevard insurgentes 19030
tijuana,mx
MX  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22724651
Report Number9610849-2025-00025
Device Sequence Number15695185
Product Code GEI
UDI-Device Identifier00763000552176
UDI-Public(01)00763000552176(17)270331(10)251110047(20)01
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K111887
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCF6-8-100
Device Lot Number251110047
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2025
Supplement Date Received by Manufacturer08/17/2025
09/18/2025
Initial Report FDA Received Date08/06/2025
Supplement Report FDA Received Date09/10/2025
09/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale